MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE FEMORAL COMPONENT CEMENTED SIZE 5+ R; KNEE CEMENTED FEMUR

MEDACTA INTERNATIONAL SA GMK-SPHERE FEMORAL COMPONENT CEMENTED SIZE 5+ R; KNEE CEMENTED FEMUR
Model Number 02.12.0025R
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 02/13/2023
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2022, the patient came in due to signs of an infection and the pathogen is unknown.The surgeon removed all components and implanted an antibiotic spacer.The surgery was completed successfully.On (b)(6) 2022, the surgeon removed the femur and insert that was implanted to act as a spacer and implanted a new femur and insert with antibiotic cement.The surgery was completed successfully.
 
Additional Manufacturer Narrative
Batch review performed on 28 june 2022: lot 2108389: (b)(4) items manufactured and released on 13-oct-2021.Expiration date: 2026-09-30.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event during the period of review.Additional device involved batch review performed on 28 june 2022: gmk-sphere 02.12.0510fr tibial insert fixed sphere flex size 5/10 mm r (k121416) lot 2000451: (b)(4) items manufactured and released on 26-feb-2020.Expiration date: 2025-02-10.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event during the period of review.
 
Additional Manufacturer Narrative
The event reported as mdr 2022-00525 is a follow up of mdr 3005180920-2022-00267.Mdr 2022-00525 reports the same information inserted in the 3005180920-2022-00267 follow up 1.
 
Event or Problem Description
 
Event or Problem Description
The patient had a primary knee surgery on (b)(6) 2018.On (b)(6) 2021, the patient came in reporting instability due to laxity and the cause of the laxity was unknown.The surgeon revised the gmk-sphere tibial insert - flex s5r - 14 mm with a gmk-sphere tibial insert - flex s5r - 17 mm and the surgery was completed successfully.Complaint (b)(4) was filed.On (b)(6) 2021, the patient came in due to signs of an infection and the pathogen was unknown.The surgeon performed a washout and revised the poly and the surgery was completed successfully.On (b)(6) 2022, the patient came in due to signs of an infection and the pathogen is unknown.The surgeon removed all components and implanted an antibiotic spacer.The surgery was completed successfully.Complaint (b)(4) was filed.On (b)(6) 2022, the surgeon removed the femur and insert that was implanted to act as a spacer and implanted a new femur and insert with antibiotic cement.The surgery was completed successfully.Presently, on (b)(6) 2023, the surgeon removed the femur and insert that was implanted to act as a spacer and implanted revision knee components.The surgery was completed successfully.
 
Additional Manufacturer Narrative
Description of the event changed: the patient had a primary knee surgery on (b)(6) 2018.On (b)(6) 2021, the patient came in reporting instability due to laxity and the cause of the laxity was unknown.The surgeon revised the gmk-sphere tibial insert - flex s5r - 14 mm with a gmk-sphere tibial insert - flex s5r - 17 mm and the surgery was completed successfully.Complaint (b)(4) was filed.On (b)(6) 2021, the patient came in due to signs of an infection and the pathogen was unknown.The surgeon performed a washout and revised the poly and the surgery was completed successfully.On (b)(6) 2022, the patient came in due to signs of an infection and the pathogen is unknown.The surgeon removed all components and implanted an antibiotic spacer.The surgery was completed successfully.Complaint (b)(4) was filed.On (b)(6) 2022, the surgeon removed the femur and insert that was implanted to act as a spacer and implanted a new femur and insert with antibiotic cement.The surgery was completed successfully.Presently, on (b)(6) 2023, the surgeon removed the femur and insert that was implanted to act as a spacer and implanted revision knee components.The surgery was completed successfully.Data of the implantation of the revision knee components changed: (b)(6) 2023.

Brand Name
GMK-SPHERE FEMORAL COMPONENT CEMENTED SIZE 5+ R
Common Device Name
KNEE CEMENTED FEMUR
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key14927440
Report Number3005180920-2022-00525
Device Sequence Number12215801
Product Code JWH
UDI-Device Identifier07630030862427
UDI-Public07630030862427
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K140826
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model Number02.12.0025R
Device Catalogue Number02.12.0025R
Device Lot Number2108389
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2022
Supplement Date Received by Manufacturer06/17/2022
06/17/2022
Initial Report FDA Received Date07/06/2022
Supplement Report FDA Received Date07/12/2022
03/17/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale